MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 4.0/15; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 4.0/15; CORONARY DRUG-ELUTING STENT
Model Number 401746
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
(b)(6) year old female.The orsiro drug-eluting stent system was selected for use.While the orsiro was advanced into the guiding catheter resistance was felt and it was attempted to remove the orsiro.Thereby the stent dislodged from the balloon and was subsequently found inside the catheter.Eventually it was removed from the patients body with minimal effort.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned device revealed that the balloon has been inflated.Microscopic analysis of the balloon surface revealed clear visible stent imprints, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The stent is severely deformed over its entire length.Review of the manufacturing history of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.The device in question was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The root cause is most likely related to external factors during the procedure.The presence of two guidewires, a trapliner and the complaint instrument inside the guiding catheter may have been a contributing factor to the complaint event.

Brand Name
ORSIRO (US) 4.0/15
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9071221
Report Number1028232-2019-04017
Device Sequence Number2503632
Product Code NIQ
UDI-Device Identifier07640130439016
UDI-Public07640130439016
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2020
Device Model Number401746
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10185790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1